MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GEN II CEMENTED TIBIAL B/PLATE SZ 8 LEFT; PRSTHSS,KNEE,PATELLOFEMOROTIBIAL,SM-CNSTRND,CEMENTED,POLYMER/METAL/POLYMER

SMITH & NEPHEW, INC. GEN II CEMENTED TIBIAL B/PLATE SZ 8 LEFT; PRSTHSS,KNEE,PATELLOFEMOROTIBIAL,SM-CNSTRND,CEMENTED,POLYMER/METAL/POLYMER
Catalog Number 71420174
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Injury (2348)
Date of Event 04/04/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient had a legion/genesis knee implant on (b)(6) 2015 and underwent a revision surgery on (b)(6) 2017 due to instability and left knee giving away, pain, swelling, accompanied by warmth, erythema and fevers.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.A clinical evaluation was conducted and no relevant supporting clinical information has been provided to assist with a clinical investigation, and there is no report of the patient's current condition.Therefore based on insufficient information, a clinical assessment cannot be performed at this time.A review of complaint history on the listed parts revealed no prior complaint for the listed batches with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.
 
Additional Manufacturer Narrative
The associated genesis ii cemented tibial baseplate, legion dished insert and legion cr oxinium femoral component were returned and evaluated.The genesis ii resurfacing patella component was not returned.A lab analysis conducted during this investigation indicated that the femoral component showed damage on the articular surface, and scratching was observed around the medial and lateral sides of the part.Cement adhesion was visible on the femoral component¿s interface, including the pegs.The insert showed some burnishing and/or wear on the articular surface.Minor scratches were present around the sides of the insert and some damage was observed on the inferior surface.The baseplate showed apparent scratches on the proximal surface.Scratches appeared to be non-random and were generally oriented in the medial/lateral direction.An edax analysis was run on the sem to determine the elemental composition of these scratches.Several locations were tested and results were consistent showing peaks corresponding to the baseplate¿s materials: titanium, vanadium, and aluminum.The scratches on the baseplate do not correlate with those seen on the inferior surface of the insert which indicates it is likely the baseplate was scratched when the insert was not on the tray.An incomplete cement adhesion was observed on the baseplate surface.A clinical analysis noted no relevant supporting information has been provided to assist with this investigation, and the patient's current condition is unknown.Therefore based on insufficient information, a thorough clinical assessment cannot be performed at this time.Without the return of the actual product involved, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.

Brand Name
GEN II CEMENTED TIBIAL B/PLATE SZ 8 LEFT
Common Device Name
PRSTHSS,KNEE,PATELLOFEMOROTIBIAL,SM-CNSTRND,CEMENTED,POLYMER/METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7576902
Report Number1020279-2018-01076
Device Sequence Number1988223
Product Code JWH
UDI-Device Identifier03596010206305
UDI-Public03596010206305
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Attorney
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/22/2024
Device Catalogue Number71420174
Device Lot Number14AM18107
Initial Date Received by Manufacturer 05/11/2018
Supplement Date Received by Manufacturer05/11/2018
05/11/2018
Initial Report FDA Received Date06/07/2018
Supplement Report FDA Received Date07/27/2018
04/09/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;